Jan 26, 2005
Hi Doctor. My husband is HIV positive and is also undergoing second round of treatment with Pegasus and Copegus after failing 48 months on Pegintron and Rebetol. He has 5 more months to go on the Copegus, however he is becoming anemic and is also developing heart concerns. He doesn't want to stop the medication now since both viral loads are undetectable at this point. My question is, is there anything that can be done to treat the anemia or do you think he should stop the Hep C medication? Your opinion would be greatly appreciated. Thank you
| Response from Dr. McGovern
Anemia can commonly occur while patients are taking ribavirin. This is particularly true of patients who are taking HIV medications as well, some of which can suppress the bone marrow.
EPO (erythropoeitin) is a growth factor which can be injected just like interferon. This growth factor helps stimulate the number of red blood cells in the body to alleviate the severity of the anemia. You may want to discuss this option with your provider.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Long Does It Take For Megace To Stimulate Appetite?
- Ingesting Semen Hiv Risk
- If I Have Aids Or Hiv What Would Show Up Abnormal In Blood Tests?
- Physical Symptoms Of Hiv Aids
- Will My Husband Give Me Bacterial Vaginosis?
- What Can You Take After You Have Shingles To Keep From Getting It Again?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.